Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2012, 6:14 AM EDT for 5 counties in Tennessee. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 6:14 AM EDT (10:14 UTC)
- Expired
- Apr 26, 2012, 7:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Campbell County, TN, Morgan County, TN, Roane County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:30 AM EDT | TSTM WND DMG | Oneida, TN | NUMEROUS TREES DOWN COUNTYWIDE. |
| Apr 26, 6:30 AM EDT | HAIL 1 | Rugby, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS54 KMRX 261014
SVRMRX
TNC001-013-129-145-151-261100-
/O.NEW.KMRX.SV.W.0109.120426T1014Z-120426T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
614 AM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST TENNESSEE...
CAMPBELL COUNTY IN EAST TENNESSEE...
MORGAN COUNTY IN EAST TENNESSEE...
ROANE COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 700 AM EDT
* AT 612 AM EDT/512 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST
OF BURNSIDE TO 10 MILES EAST OF LIVINGSTON...AND MOVING EAST AT 45
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ONEIDA...WARTBURG...LA FOLLETTE...KINGSTON...HUNTSVILLE...
JACKSBORO...BIG SOUTH FORK NATIONAL REFUGE...HIGH POINT...
DEERLODGE...RUGBY...WINFIELD...SUNBRIGHT...PINE ORCHARD...ELGIN...
KETCHEN...HARRIMAN...OAKDALE...JELLICO...ELK VALLEY AND SLICK ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8399 3650 8396 3583 8453 3592 8470
3599 8473 3616 8492 3621 8492 3628 8489
3630 8481 3640 8467 3661 8479
TIME...MOT...LOC 1013Z 270DEG 39KT 3689 8451 3639 8513
$$
DH1 follow-up statement
842
WWUS54 KMRX 261029
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 AM EDT THU APR 26 2012
TNC001-013-129-145-151-261100-
/O.CON.KMRX.SV.W.0109.000000T0000Z-120426T1100Z/
ROANE TN-SCOTT TN-ANDERSON TN-CAMPBELL TN-MORGAN TN-
629 AM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EDT
FOR MORGAN...CAMPBELL...ANDERSON...SCOTT AND ROANE COUNTIES...
AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
JELLICO TO ELGIN TO DEERLODGE...OR ALONG A LINE EXTENDING FROM
WILLIAMSBURG TO 10 MILES SOUTHWEST OF ONEIDA TO 14 MILES NORTHWEST OF
WARTBURG...MOVING SOUTHEAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
WARTBURG...LA FOLLETTE...KINGSTON...HUNTSVILLE...JACKSBORO...HIGH
POINT...KETCHEN...ELGIN...DEERLODGE...SUNBRIGHT...SLICK ROCK...ELK
VALLEY...JELLICO...NORMA...ROYAL BLUE...SMOKEY JUNCTION...PINE
ORCHARD...WHITE OAK...CARYVILLE AND OAKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8399 3650 8396 3583 8453 3592 8470
3599 8473 3616 8492 3621 8492 3628 8489
3630 8481 3640 8467 3661 8479
TIME...MOT...LOC 1029Z 294DEG 53KT 3671 8420 3638 8461
3621 8482
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:26 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 26, 3:26 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 326 AM EDT THU APR 26 2012 .SHORT TERM...(TODAY AND TONIGHT)...ACTIVE WEATHER DAY ACROSS THE FORECAST AREA WITH AN OUTBREAK OF SEVERE WEATHER ANTICIPATED. RADAR AND SATELLITE SHOWS AN AREA OF CONVECTION ACROSS WESTERN KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE STORMS ARE IN RESPONSE TO A 90-100KT UPPER JET MOVING SOUTHEAST TOWARD THE TENNESSEE VALLEY TODAY. THE LEFT EXIT REGION OF THE JET IS PRODUCING DIVERGENCE ALOFT. ALSO...WARM FRONTAL BOUNDARY IS SITUATED ACROSS THE OHIO VALLEY INTO THE CENTRAL APPALACHIANS. THIS BOUNDARY ALONG WITH AN INCOMING WEAK COLD FRONT WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. ISOLATED TORNADOES ARE POSSIBLE GIVEN THE EXPECTED SHEAR...BUT MAINLY ASSOCIATED WITH BOW FEATURES. THIS BOUNDARY WILL MOVE SOUTH OF THE AREA OVERNIGHT ENDING THE CHANCE OF CONVECTION. PLENTY OF LOW LEVEL MOISTURE TO KEEP SKIES MOSTLY CLOUDY OVERNIGHT. GENERALLY FOLLOWED GFS MOS THROUGH THE PERIODS. .LONG TERM (FRIDAY THROUGH WEDNESDAY)...OVERALL...THE DAYS IN THIS PART OF THE FORECAST WILL HAVE VERY LITTLE SIGNIFICANT UPPER LEVEL DYNAMICS PASSING THROUGH THE REGION...BUT AT THE SURFACE FRONTAL BOUNDARIES WILL BE IN THE AREA QUITE A BIT THROUGH THE WEEKEND. AT THE START OF THIS PERIOD A STALLED FRONTAL BOUNDARY WILL BE LOCATED JUST SOUTH OF THE CWA...ORIENTED W-E ACROSS N GA. DURING THE DAY ON FRIDAY THE BOUNDARY IS EXPECTED TO LIFT NORTHWARD INTO THE OHIO VALLEY. HOWEVER...THE FRONT IS EXPECTED TO SURGE SOUTHWARD AGAIN AS A SURFACE LOW ZIPS EASTWARD TO OUR NORTH AROUND SUNDAY. HIGH PRESSURE SLOWLY STARTS TO BUILD INTO THE AREA BEHIND THE FRONT...BUT THEN SHIFTS TO BUILD MORE EAST OF THE APPALACHIANS...RESULTING IN MORE OF A BACKDOOR FRONTAL SITUATION FOR EARLY NEXT WEEK. RETURN FLOW STARTS IN THE MISS VALLEY QUICKLY...AND BY THE END OF THE FORECAST PERIOD ON WENDESDAY...THE RETURN FLOW SHOULD BE GETTING ESTABLISHED HERE AS WELL. WITH GOOD AGREEMENT ON THIS RETURN FLOW...BUMPED UP DEW POINTS IN THE SOUTHERN AREAS AS KCHA SEEMED TOO LOW FOR LAST 24-36 HOURS OF FORECAST. ALSO BUMPED UP MIN TEMP SLIGHTLY FOR TUE AND WED NIGHTS IN THE SOUTH. ALTHOUGH THUNDER IS POSSIBLE IN SOME OF THESE PERIODS...LOOKS LIKE SEVERE THREATS WILL BE LOW. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 80 59 82 60 85 / 60 30 40 20 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 77 56 79 60 84 / 70 30 40 20 30 OAK RIDGE, TN 77 56 79 59 84 / 70 20 30 20 40 TRI CITIES AIRPORT, TN 76 50 75 51 84 / 70 20 30 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 26, 3:52 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 352 AM EDT THU APR 26 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 352 AM EDT THU APR 26 2012 /252 AM CDT THU APR 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...AN OUTBREAK OF SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE TENNESSEE VALLEY TODAY PRODUCING WIDESPREAD THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. ISOLATED TORNADOES ARE POSSIBLE. FIRST ROUND OF STORMS WILL MOVE INTO THE AREA SOON AFTER DAYBREAK THIS MORNING. THE GREATEST CONCENTRATION OF THUNDERSTORMS THIS MORNING WILL BE ALONG AND NORTH OF INTERSTATE 40. A SECOND ROUND OF THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FRONTAL BOUNDARY WILL BE THE PRIMARY FOCUS FOR THE POSSIBILITY OF SEVERE STORMS. THE FRONTAL BOUNDARY WILL BE IN THE REGION FRIDAY THROUGH SUNDAY. WHILE THE FRONT IS IN THE AREA...THERE IS AT LEAST A RISK OF A FEW SEVERE STORMS IN THE AREA...BUT THE OVERALL THREAT IS EXPECTED TO BE LIMITED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SPOTTERS MIGHT BE NEEDED FOR A SHORT PERIOD IN SOME LOCATIONS FRIDAY...SATURDAY...OR SUNDAY.
In the hours before
Local storm report, Apr 26, 12:32 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1232 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM HAIL 4 ESE EMORY-MEADOW VIEW 36.75N 81.78W
04/26/2012 E0.50 INCH WASHINGTON VA TRAINED SPOTTER
&&
KGUILLETLocal storm report, Apr 26, 12:59 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1259 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG GLADE SPRING 36.79N 81.77W
04/26/2012 WASHINGTON VA TRAINED SPOTTER
SPOTTER REPORTED LARGE TREE LIMBS AND BRANCHES DOWN AND
PENNY-SIZE HAIL NEAR GLADE SPRINGS.
&&
KGUILLETSpecial weather statement, Apr 26, 1:39 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 139 AM EDT THU APR 26 2012 VAZ006-260615- RUSSELL VA- 139 AM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSSELL COUNTY UNTIL 215 AM EDT... AT 136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DAVENPORT...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HONAKER...DYE AND ROSEDALE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:44 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Morgan and 2 more | 46 min |
| Apr 26, 6:51 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 54 min |
| Apr 26, 7:07 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe, Roane, Sevier | 53 min |
| Apr 26, 7:13 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 62 min |
| Apr 26, 7:31 AM EDT | Severe Thunderstorm Warning | MRX | Grainger | 14 min |
| Apr 26, 7:37 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 53 min |
| Apr 26, 7:42 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Sullivan, Washington | 53 min |
| Apr 26, 7:58 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Roane, Sevier | 47 min |
| Apr 26, 8:11 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi | 46 min |
| Apr 26, 8:30 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 60 min |
| Apr 26, 9:10 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 65 min |
| Apr 26, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 67 min |
| Apr 26, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 48 min |
| Apr 26, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 19 min |
| Apr 26, 4:42 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 2 hr |
| Apr 26, 5:06 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 54 min |
| Apr 26, 5:34 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 116 min |
| Apr 26, 5:54 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 66 min |
| Apr 26, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 57 min |
| Apr 26, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 52 min |
| Apr 26, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 26, 7:09 PM EDT | Tornado Warning | MRX | Scott | 26 min |
| Apr 26, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 24 min |
| Apr 26, 7:42 PM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.